MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG); IMMULITE 2000 HCG

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG); IMMULITE 2000 HCG
Model Number N/A
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens healthcare diagnostics is investigating this event.The limitations section of the instructions for use states the following: "for diagnostic purposes, the results obtained from this assay should always be used in combination with the clinical examination, patient medical history, and other findings." mdr 1219913-2021-00394 was filed for results from the same sample generated on (b)(6) 2021.
 
Event or Problem Description
The customer observed elevated immulite 2000 xpi human chorionic gonadotropin (hcg) results for a patient sample compared to repeat results using the immulite 2000 xpi human chorionic gonadotropin (hcg) assay, an alternate method and the clinical picture.The initial results were reported to and questioned by the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated immulite 2000 xpi hcg results.
 
Additional Manufacturer Narrative
Mdr 1219913-2021-00391 was filed on july 26, 2021.August 12, 2021 - additional information.Qc was in range at the time of the event.Siemens confirmed there was no malfunction of the system, and that the system was not serviced by a third party.Section d8 was updated to reflect this.Siemens continues to investigate.Mdr 1219913-2021-00394 supplemental 1 was filed for a result from the same sample generated on june 25, 2021.
 
Additional Manufacturer Narrative
Mdr 1219913-2021-00391 was filed on july 26, 2021.Mdr 1219913-2021-00391 supplemental 1 was filed on september 3, 2021.February 1, 2022 - additional information.An outside of the united states (ous) customer contacted siemens to report a falsely high and discordant patient result on the immulite xpi 2000 hcg assay with reagent lot 463.The customers hcg adjustment and qc results were acceptable.Inspection of the sample did not identify any issues with fibrin, hemolysis or lipemia.Service was dispatched for this event but they found no instrument issues.Siemens requested spy files and the main database but they were not provided after multiple requests.Siemens performed an investigation with customer returned and acquired patient samples and continues to investigate.Mdr 1219913-2021-00394 supplemental 2 was filed for the same incident.
 
Additional Manufacturer Narrative
Mdr 1219913-2021-00391 was filed on july 26, 2021.Mdr 1219913-2021-00391 supplemental 1 was filed on september 3, 2021.Mdr 1219913-2021-00391 supplemental 2 was filed on february 21, 2021.On february 22, 2022 - additional information siemens healthcare diagnostics further investigated the issue and confirmed the potential for falsely elevated hcg results due to sample carryover.This can be observed when a sample is assayed for hcg immediately after an undiluted sample with a hcg value of >5000 miu/ml.This issue impacts serum and urine patient samples, as well as quality control samples and adjustors.The effect of carryover varies based on the concentration of the high hcg sample.Starting (b)(6) 2022 an urgent medical device correction (umdc, letter imc22-04.A.Us) was sent to us customers, and an urgent field safety notice (ufsn, letter imc22-04.A.Ous) was sent to outside the us (ous).The umdc and ufsn explain the potential for carryover from high hcg samples into the next sample assayed for hcg on the immulite 2000/immulite 2000 xpi, and provides instructions to the customers.In section h6, type of investigation, investigation finding, and investigation conclusion codes were updated based on additional information.Section h7 was updated to indicate recall and section h9 was updated to include the correction/ removal reporting number.Mdr 1219913-2021-00394 supplemental 3 was filed for the same incident.

Brand Name
IMMULITE 2000 XPI HUMAN CHORIONIC GONADOTROPIN (HCG)
Common Device Name
IMMULITE 2000 HCG
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis, gwynedd LL55 4EL
UK  LL55 4EL
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
uk registration #: 3002806944
llanberis, gwynedd LL55 4EL
UK   LL55 4EL
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key12225545
Report Number1219913-2021-00391
Device Sequence Number4377624
Product Code DHA
UDI-Device Identifier00630414961149
UDI-Public00630414961149
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K990222
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model NumberN/A
Device Catalogue Number10381194
Device Lot Number463
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/06/2021
Supplement Date Received by Manufacturer08/12/2021
02/01/2022
02/22/2022
Initial Report FDA Received Date07/26/2021
Supplement Report FDA Received Date09/03/2021
02/21/2022
03/15/2022
Date Device Manufactured04/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2432235-03/04/2022-002-C
Patient Sequence Number1
Patient Age25 YR
Patient SexFemale